MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical received a user facility medwatch report #(b)(4).The event description states: "the user facility reported that the glidecath device involved was used for an endovascular intervention on the patient's aorta.When the device was pulled out, approximately 12 centimeters sheared off and was left inside the patient's aorta.The surgical team spent approximately 30 minutes removing the broken pieces and was able successfully removed them all.There were no significant complications, but the event could have been a catastrophe.The original intended procedures were an aortography, abdominal, by serialography with radiological supervision/interpretation and a thromboendarterectomy, patch graft in the common femoral artery." additional information was received on 08 apr 2022: there was no blood loss noted.

Brand Name
RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key14187502
Report Number2243441-2022-00014
Device Sequence Number4406025
Product Code DQO
UDI-Device Identifier04987350772190
UDI-Public04987350772190
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/22/2022
Report Date (Section F) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCG415
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/28/2022
Event Location Hospital
Date Report to Manufacturer03/29/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight37 KG
Patient EthnicityNon Hispanic
Patient RaceWhite
Date Report Sent to FDA04/22/2022